Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 2, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Feb 23, 2019, 6:39 PM CST for Stark County, Illinois. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2019, 6:39 PM CST (00:39 UTC)
- Expired
- Feb 23, 2019, 7:00 PM CST
- In force
- 21 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Stark County, IL
The radar
The Quad Cities radar (KDVN), 79 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 414 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 514 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
797
WUUS53 KILX 240039
SVRILX
ILC175-240100-
/O.NEW.KILX.SV.W.0002.190224T0039Z-190224T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
639 PM CST SAT FEB 23 2019
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
North central Stark County in north central Illinois...
* Until 700 PM CST.
* At 639 PM CST, a severe thunderstorm was located near Osceola, or
near Kewanee, moving northeast at 55 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Osceola and Elmira.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4123 8972 4112 8986 4115 8991 4115 8987
4123 8986
TIME...MOT...LOC 0039Z 212DEG 48KT 4123 8984
HAIL...1.00IN
WIND...<50MPH
$$
371 follow-up statement
983
WWUS53 KILX 240051
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
651 PM CST SAT FEB 23 2019
ILC175-240101-
/O.EXP.KILX.SV.W.0002.000000T0000Z-190224T0100Z/
Stark-
651 PM CST SAT FEB 23 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL STARK COUNTY
WILL EXPIRE AT 700 PM CST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 4123 8972 4112 8986 4115 8991 4115 8987
4123 8986
TIME...MOT...LOC 0051Z 212DEG 48KT 4132 8977
$$
37What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 6:06 PM CST, 33 minutes earlier.
Area forecast discussion, Feb 23, 6:06 PM CST, 33 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 606 PM CST Sat Feb 23 2019 .SHORT TERM...(This evening through Sunday) ISSUED AT 255 PM CST Sat Feb 23 2019 Surface low pressure system off to the west over eastern Kansas this afternoon is making rapid progress towards the region. Rain showers continued through the morning, with some ponding already reported in several areas with rainfall totals less than an inch, due to snow melt and frozen ground still in place. Warmer air moving into the area also bringing moisture resulted in some patchy fog, with a few reports of visibilities less than a quarter of a mile. The fog will continue intermittently as the night progresses, with more showers likely until midnight. At that point, the dry slot should dominate most of Central IL as the low passes to the north. The major concern for the forecast tonight is the winds. The upper low associated with this storm system is negatively tilted consistently in model depictions as it cross the Mississippi River Valley. This negative tilt is indicative of a rapidly developing surface system with a quick tightening pressure gradient. From 06-09Z the winds strengthen and gusts develop with momentum transfer maintaining through the overnight hours with the strong +50kt llvl jet keeping enough turbulence in the boundary layer. With the sustained winds in excess of 30 mph at times, will easily hit wind advisory criteria, much less with the gusts up to 50 mph. However, areas NW of a line from roughly Havana to Paris may end up seeing gusts in excess of 58mph at times, hitting High Wind Warning criteria. HRRR actually has the gusts at the surface at the start of the day maxing out in that area. Between the HRRR, a couple of previous runs of the models, and the tendency of late for various models to underestimate the winds in Central IL by a good 5 to 10 mph, have opted to go ahead and replace the High Wind Watch with a High Wind Warning. Tomorrow will be very windy, with winds diminishing, but not gone as evening approaches. .LONG TERM...(Sunday night through Saturday) ISSUED AT 255 PM CST Sat Feb 23 2019 A quick drop in the temperatures for Sunday night through Monday night will drop Mondays high temperatures to under the freezing mark for the northern half of the state. After the storm system passes, much of the country is dominated by zonal flow. The pattern shift does result in some variations as to the handling of several quick shortwaves. The GFS brings through a stronger shot at precip midweek than the ECMWF that keeps it farther to the north. Some minor pockets of small pops show up in the forecast with variations in the blended solution. However, a stronger wave dives into the west coast of the country late Thursday night and models agree on dropping it into the Rockies and a quick surface system moving into the Midwest for the weekend. Too early for details, but it looks like the trend of weekend systems may continue for Central IL. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 600 PM CST Sat Feb 23 2019 Widespread fog and dense at times into mid evening over central IL airports with visibilities ranging from 1/4 to 1 mile (BMI has vsby of 1/8 mile) and ceilings 200 to 300 ft this evening. The fog should start lifting during mid/late evening as ESE winds 10-15 kts and gusts to 20 kts early this evening shift SSW and increase to 14-19 kts and gust 20-30 kts. Carried VCSH through mid evening across central IL. Strong 997 mb low pressure near KC early this evening, will strengthen to 989 mb as it tracks toward Madison in south central WI by 06Z/midnight tonight and sweeps a strong cold front east over central IL. Surface low deepens to 971 mb by 6 pm Sunday as it tracks toward the Ontario/Quebec province line. Have LLWS this evening and early overnight with 2k ft sw winds of 45-50 kts. Winds switch sw behind cold front overnight and WNW by dawn Sunday and increase to 25-35 kts by sunrise with gusts of 40-50 kts late tonight and Sunday. && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from midnight tonight to 6 PM CST Sunday for ILZ040-047>052-061>063-066>068-071>073. High Wind Warning from 2 AM to 6 PM CST Sunday for ILZ027>031- 036>038-041>046-053>057. && SHORT TERM...HJS LONG TERM...HJS AVIATION...07
Hazardous weather outlook, Feb 23, 3:06 PM CST, 3 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 306 PM CST Sat Feb 23 2019 ILZ027>031-036>038-041>046-053>057-241200- Champaign-Coles-De Witt-Douglas-Edgar-Fulton-Knox-Logan-Macon- Marshall-Mason-McLean-Moultrie-Peoria-Piatt-Stark-Tazewell- Vermilion-Woodford- 306 PM CST Sat Feb 23 2019 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 6 PM CST SUNDAY... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated thunderstorms will be possible through this evening. Rainfall amounts over one half inch may produce areas of minor flooding due to frozen and saturated soils. West winds 30 to 40 mph gusting over 55 mph will develop late tonight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... West winds 30 to 40 mph gusting over 55 mph will continue through Sunday morning before diminishing slowly Sunday afternoon. Flooding will continue along the Illinois River downstream of Peoria through the upcoming week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ040-047>052-061-241200- Cass-Christian-Menard-Morgan-Sangamon-Schuyler-Scott-Shelby- 306 PM CST Sat Feb 23 2019 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated thunderstorms will be possible through this evening. Rainfall amounts over one half inch may produce areas of minor flooding due to frozen and saturated soils. West winds 30 to 35 mph gusting over 45 mph will develop late tonight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... West to northwest winds 30 to 35 mph gusting over 45 mph will continue through Sunday morning before diminishing slowly Sunday afternoon. Flooding will continue along the Illinois River through the upcoming week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-241200- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 306 PM CST Sat Feb 23 2019 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY... This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated thunderstorms will be possible through this evening. West winds 30 to 35 mph gusting over 45 mph will develop late tonight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... West to northwest winds 30 to 35 mph gusting over 45 mph will continue through Sunday morning before diminishing slowly Sunday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 37
In the hours before
Special weather statement, Feb 23, 1:07 PM CST, 5 hours 32 minutes before
Special Weather Statement National Weather Service Lincoln IL 107 PM CST Sat Feb 23 2019 ILZ027>031-036>038-040>043-047>051-232015- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Beardstown, Petersburg, Winchester, Jacksonville, and Springfield 107 PM CST Sat Feb 23 2019 Patchy dense fog has developed over portions of central Illinois this afternoon, affecting the I-55 corridor and likely to spread into areas northwest. Visibility may vary over short distances and could fall below one quarter mile at times. Fog is expected to dissipate this evening. Be prepared for sudden drops in visibility. Leave plenty of room between your car and the car in front of you, reduce speed, and use low beam headlights. 37
Local storm report, Feb 23, 4:43 PM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
443 PM CST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HEAVY RAIN PEORIA INTERNATIONAL AI 40.67N 89.68W
02/23/2019 M1.08 INCH PEORIA IL ASOS
RAIN TOTAL SINCE 6 AM
&&
25Special weather statement, Feb 23, 5:54 PM CST, 45 minutes before
Special Weather Statement National Weather Service Lincoln IL 554 PM CST Sat Feb 23 2019 ILZ027>031-036>038-040>057-061-240400- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, and Shelbyville 554 PM CST Sat Feb 23 2019 Areas of dense fog will continue across central IL north of I-70 through mid evening, due to milder moist air over a cold frozen ground. Visibilities will be restricted to a quarter mile or less at times especially along and north of I-72. The fog should start lifting during mid to late evening, as east to southeast winds early this evening, shift to the south southwest during mid to late evening and become more gusty. Use your low beam headlights and reduce your speed if traveling into mid evening due to the dense fog. 07
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 6:18 PM CST | Severe Thunderstorm Warning | ILX | Knox, Stark | 27 min |
| Feb 24, 12:29 AM CST | River Flood Warning | ILX | Fulton, Knox | 46 hr |
| Feb 24, 7:28 AM CST | River Flood Warning | ILX | Fulton | 27 hr |
| Feb 24, 11:21 AM CST | River Flood Warning | ILX | Marshall, Putnam | 47 hr |
| Feb 24, 11:21 AM CST | River Flood Warning | ILX | Peoria, Tazewell, Woodford | 7 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.